Thunderstorm Wind, Greene
- When
- June 23, 1:55 PM CST
- Where
- Greene County, 0.68 mi WSW of Battlefield
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 37.118, -93.392
Downburst wind gusts uprooted a tree along Farm Road 182.
A pulse thunderstorm developed over southern Greene County, producing wind damage from the Wilson's Creek National Battlefiled to Republic. Trees, power poles, and several road signs were damaged.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A pulse thunderstorm developed over southern Greene County, producing wind damage from the Wilson's Creek National Battlefiled to Republic. Trees, power poles, and several road signs were damaged. Other storms developed in Barry and Barton counties, producing marginally severe weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 23, 1:13 PM CST, 42 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
213 PM CDT TUE JUN 23 2009
...DANGEROUS HEAT CONTINUES...
.DISCUSSION...
HEAT INDEX VALUES HAVE EXCEEDED 110 DEGREES ACROSS PORTIONS OF
WEST CENTRAL MISSOURI THIS AFTERNOON. THE COMBINATION OF LUSH /
MOIST VEGETATION CREATING HUMIDITY...ALONG WITH TEMPERATURES HEATING
INTO THE MID AND UPPER 90S IS CAUSING A HEAT WAVE OVER MUCH OF THE
REGION. THE SUMMERTIME HIGH WAS CENTERED DIRECTLY OVER THE EASTERN
PLAINS THIS AFTERNOON. MODELS ALL SUGGEST THAT THIS BASIC PATTERN
WILL FAIL TO CHANGE THROUGH THE REST OF THE WEEK.
AN EXCESSIVE HEAT WARNING WAS ISSUED IN RESPONSE TO DEW POINTS
MEASURED IN THE MID AND UPPER 70S FROM SOUTHEAST KANSAS INTO
CENTRAL MISSOURI. THE HEAT ADVISORY WILL CONTINUE FOR AREAS ALONG
AND SOUTH OF THE PLATEAU...AN AREA WHERE TEMPERATURES ARE A LITTLE
COOLER WHILE HUMIDITY LEVELS ARE LOWER.
ALL MEDIUM RANGE MODELS SHOW LITTLE CHANGE IN THE OVERALL PATTERN
HEADING INTO THE WEEKEND. THEREFORE TEMPERATURES IN THE MID AND
UPPER 90S ARE A GOOD BET FOR THE NEXT SEVERAL DAYS. NO RELIEF WILL
BE FELT DURING THE OVERNIGHT PERIOD WITH LOWS ONLY FALLING INTO
THE MID 70S. FOR THIS REASON...THE HEADLINES WILL NEED TO BE
EXTENDED WITH TIME. HOWEVER...ILL ALLOW THE MIDNIGHT SHIFTER MAKE THE
CALL TOMORROW MORNING ON HOW TO HANDLE ONGOING HEADLINES.
BOTH THE ECMWF AND GFS SHOW A SAGGING FRONT TO SWING THROUGH THE
CWA TOWARD THE SUNDAY/MONDAY TIME FRAME. THIS COULD BE THE FIRST
SIGN OF RELIEF FROM THIS WEEKS HEAT WAVE. AN EPISODE OF
THUNDERSTORMS COULD ALSO ACCOMPANY THIS COLD FRONT...WHICH IS THE
ONLY CHANCE FOR RAIN OVER THE ENTIRE 7 DAY FORECAST.
CRAMER
&&
.AVIATION...
FOR THE 18Z TAF PACKAGE...VFR CONDITIONS WILL CONTINUE TO DOMINATE
THE TAFS THROUGH THE PERIOD. WINDS WILL REMAIN LIGHT...AND WILL
VARY WITH A GENERAL RANGE FROM EAST NORTHEAST TO SOUTHWESTERLY
THROUGHOUT THE PERIOD. HOWEVER...THEY WILL BE VERY LIGHT FOR THE
DURATION AND SUDDEN WIND SHIFTS ARE NOT ANTICIPATED. KSGF WILL
LIKELY SEE A WEAK CUMULUS FIELD THIS AFTERNOON WITH CIGS AROUND 4K
FEET.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 10 PM CDT WEDNESDAY FOR MOZ079>083-089>098-
101>106.
EXCESSIVE HEAT WARNING UNTIL 10 PM CDT WEDNESDAY FOR MOZ055>058-
066>071-077-078-088.
KS...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT WEDNESDAY FOR KSZ073-097-
101.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1240 PM CDT TUE JUN 23 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1240 PM CDT TUE JUN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR AREAS NORTH AND WEST OF A JOPLIN...TO STOCKTON...TO ROLLA LINE TODAY. HOT TEMPERATURES IN THE MIDDLE TO UPPER 90S...WILL COUPLE WITH UNSEASONABLY HIGH HUMIDITY TO PRODUCE HEAT INDEX READINGS OF 108 TO 113 DEGREES ACROSS THE WARNED AREA. A HEAT ADVISORY IS IN EFFECT FOR THE REST OF THE OUTLOOK AREA TODAY. HEAT INDEX READINGS RANGING FROM 103 TO 109 DEGREES WILL OCCUR ACROSS THE ADVISORY AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. TEMPERATURES WILL WARM INTO THE 90S EACH AFTERNOON FROM TUESDAY THROUGH SUNDAY...WITH HEAT INDEX VALUES RANGING FROM 100 TO 110 DEGREES. THIS PROLONGED PERIOD OF HEAT AND HUMIDITY WILL CREATE A POTENTIALLY DANGEROUS SITUATION ACROSS THE OZARKS. HEAT SAFETY PRECAUTIONS SHOULD BE TAKEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BARJENBRUCH
The Springfield radar (KSGF), 13 km away, was scanning. The volume nearest the first event began at 19:55 UTC.
6 thunderstorm wind, 1 hail. Local standard time, as filed.
Downburst wind gusts uprooted a tree along Farm Road 182.
Thunderstorm wind gusts downed a few trees within the Wilson's Creek National Battlefield.
Downburst winds downed several trees near the intersection of Farm Road 101 and Farm Road 188.
Downburst wind gusts snapped a power pole near the intersection of Farm Road 170 and Farm Road 93.
Several road and business signs in Republic were damaged from downburst wind gusts.
Trained spotters estimated a 60 mph wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2009Every state in 2009This day in weather historyWarnings in Missouri, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181319, 181316, 181320, 181317, 181318, 181315, 181314.